Nebraska, 2001Damaging Wind in Nebraska, May 19, 2001
May 19, 2001 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 19, 1:59 PM CST, 5 hours 21 minutes earlier.
Area forecast discussion, May 19, 1:59 PM CST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
259 PM CDT SAT MAY 19 2001
MAIN FCST PROBLEMS ARE SHRA AND TSRA...HIGH TEMPS AND WINDS BHND
STG CDFNT WHEN IT MOVS THRU ON SUN.
SFC TROF OF LO PRES EXTDS FM WK SFC LO OVR SWRN MN TO S CNTRL NEB.
SOME TSRA HAS DVLPD ALG THIS BNDRY AND ARE MOVG NEWD ALG THE BNDRY.
DP UPR SHRTWV TROF WITH ASSOCD CDFNT IS LOCD OVR CNTRL MT AND SRN ID
AND IS MOVG RPDLY SEWD.
FOR THE NEAR TERM...SHRA AND TSRA WL CONT TO DVLP ALG SFC BNDRY AND
BCM MORE WIDESPREAD LTR THIS AFTN INTO TNGT DUE TO INCRG UPR LVL
SVGNC ON RGT REAR QUAD OF ANTICYCLONIC JET OVR THE DKTS. ALTHOUGH
SHEAR IS WK...SOME ISOLD SVR IS PSBL AS INCDC IN SWODY1 DISC. TSRA
ACVTY WL SPREAD ACRS SERN AND SWRN NEB THIS EVE AND NGT.
PRECIP ACTVTY CONTS THRU THE NGT INTO TMW AS STG CDFNT APPCHS FM W.
NOSE OF STG UPR LVL JET MAX BGNS TO ENTER WRN NEB DURG THE DY. SHRA
AND TSRA ARE LKLY ALG FNT AS IT PASSES ACRS OAX CWA DURG THE DY.
SOME SHRA MAY LINGER INTO MON MRNG...SPCLY OVR THE SE.
PARTLY CLDY MID LVL CLDS ARE LKLY ON MON WITH STG NW WNDS BHND FNT.
MAV AND FWC VARY IN HIGHS FOR MON. MAV HAS HIGHSA IN THE
50S...WHILE FWC HdAS HIGHS IN THE 60S. BELIEVE MAV VALUES MAY BE A
BIT TOO COOL AS THEY HAVE BEEN RECENTLY...SO WL GO WITH WRMR TEMPS.
.OMA...NONE.
SMITH
In the hours before
Special weather statement, May 19, 4:50 PM CST, 2 hours 30 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-200500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
550 PM CDT SAT MAY 19 2001
THERE IS A SLIGHT CHANCE THAT STORM SPOTTERS MAY BE NEEDED BEFORE
1 AM IN EASTERN NEBRASKA...MAINLY TO THE WEST AND SOUTH OF A LINE
FROM CREIGHTON TO WAYNE...OMAHA...AND BEATRICE.
SCATTERED SHOWERS AND THUNDERSTORMS IN CENTRAL AND NORTHEAST
NEBRASKA WILL CONTINUE TO MOVE SLOWLY SOUTHEAST...AS LOW LEVEL
MOISTURE INCREASES OVER THE REGION. THESE STORMS WILL HELP TO PUSH
A COLD FRONT INTO SOUTHEAST NEBRASKA.
INSTABILITY IS MODERATE...AND WIND SHEAR IS WEAK TO MODERATE. THIS
SHOULD KEEP MOST STORMS BELOW SEVERE LIMITS...BUT A FEW COULD
PRODUCE LARGE HAIL THIS EVENING OR EARLY TONIGHT. THE RISK WILL BE
GREATEST NEAR AND TO THE NORTH OF THE COLD FRONT.
POLLACK
Thunderstorm Wind, Jefferson
- When
- May 19, 7:20 PM CST
- Where
- Jefferson County, 2 mi SW of Diller
- Measured
- 60 kt (69 mph)
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.083, -96.967
Thunderstorm wind gusts uprooted a few trees and downed 2 power poles. Two roofs were also taken off machine sheds, the damage path was about a quarter of a mile wide.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Georgia, May 19, 20018 injured · $575,000 · 4 events
- Flash Flooding and Hail in Virginia, May 19 to 20, 2001$80,000 · 1.75 in hail · 15 events
- Tornado and Flash Flood in Oklahoma, May 19, 2001$71,000 · F0 · 17 events
- Hail and Lightning Strike in Texas, May 19, 2001$50,000 · 2.75 in hail · 11 events
- Hail and Damaging Winds in Georgia, May 19 to 22, 2001$29,000 · 1.75 in hail · 15 events
- High Wind in Montana, May 19, 20014 injured · $7,000 · 52 kt wind · 1 event
- Damaging Wind and Lightning Strike in Texas, May 19, 2001$40,000 · 2 events
- Flash Flood in Alabama, May 19 to 20, 2001$25,000 · 1 event
- Tornado and Flash Flooding in Texas, May 19, 2001$15,000 · F0 · 9 events
- High Wind in Washington, May 19, 2001$20,000 · 1 event
- Hail and Damaging Winds in Texas, May 19 to 20, 20011.5 in hail · 9 events
- Tornadoes and Hail in North Carolina, May 19, 2001F0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245683.